(Closed) No Sex – Celexa to blame?

posted 8 years ago in Intimacy
Post # 3
Member
1763 posts
Buzzing bee
  • Wedding: September 2010

I do think that is a common side effect of anti-depressants/anti-anxiety medications. I would call your doctor because they may have suggetions. Short of switching medications, I don’t have any other ideas. It is a really important part of your relationship, so definately see what the DR. has to say:)

Post # 5
Member
46 posts
Newbee
  • Wedding: October 2010

Not a suggestion but some good news – I have been on celexa for 3 plus years and it gets better!  I felt like that for roughly 6 months but I started getting back into sex then – maybe not as much as before but definitely better than when I first went on the medication.  Hopefully it will get better for you too!

Post # 6
Member
1103 posts
Bumble bee

I’ve heard it’s common too – how annoying, if there’s one thing people suffering depression/anxiety could use, it’s some good loving ๐Ÿ™‚ Personally I would probably do it anyway, even if I wasn’t feeling it. Sex is a bit like Doritos (if you like Doritos as much as I do), the more you have the more you want usually. A friend of a friend whose libido disappeared after the birth of her son was told by her dr to have sex anyway. Four days in a row, whether she wanted to or not. It seemed to help. Good luck!

Post # 7
Member
1079 posts
Bumble bee
  • Wedding: August 2010

Try Network Chiropractic care – it made a huge difference for me in terms of general physical and emotional health, though I was many years off of celexa by that point. It sounds very touchy-feely and hocus-pocus at first, but give it a couple of months and it helps work through a lot of stored up anxiety and depression.

Post # 8
Member
25 posts
Newbee
  • Wedding: June 2010

On it for 1.5 years, and felt the same way!!!  I actually just got off it, and can barely keep my hands off the Fiance.  I will never go on an anti-dep again!!

Post # 9
Member
1189 posts
Bumble bee
  • Wedding: March 2010

I’m sorry ๐Ÿ™  I’ve never been on it, but I have been on various BCs that have affected my drive in the past.  I would say that one thing that helps is to “fake it ’til you make it.”  It’s actually true that more sex increases your drive.  Good luck ๐Ÿ™‚

Post # 10
Member
257 posts
Helper bee

I’m on it. before I got engaged or was intimate with my h2b, I didn’t give a hoot when I had sex. I loved that part about being single. I wasn’t horny.   but now, Heck, I want what ever urge there is to come back. I don’t know if I can wean myself off of it and be happy or what. But ya, it sucks..  and maybe they can give you an increase in hormones, like a little testosterone. WE all have it any way.    I think we will just have to start doing it and the body will follow.

Post # 11
Member
35 posts
Newbee
  • Wedding: May 2010

I’m on it too. For the first few months it really got to me, but it started getting better after that.

Post # 12
Member
406 posts
Helper bee
  • Wedding: June 2010

Used something similar in grad school years-  you ahould ask your doctor about getting off the meds for the honeymoon period at least.  You should have enough external factors to keep you happy, if you guys don’t argue.  Orgasms are a really good thing.  Depression sucks though, and if you feel it creeping back in, go back on the meds.

Post # 13
Member
1189 posts
Bumble bee
  • Wedding: March 2010

Also, this may sound strange, but there have been numerous studies and articles saying that semen actually acts as an antidepressant.  Google it for some reading on the subject.  Perhaps if you’re getting enough good lovin’ you can wean yourself off anyway ๐Ÿ™‚

The topic ‘No Sex – Celexa to blame?’ is closed to new replies.

Find Amazing Vendors